ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   General ADD Talk (http://www.addforums.com/forums/forumdisplay.php?f=13)
-   -   Adderall dosage question..please help! (http://www.addforums.com/forums/showthread.php?t=12120)

Axim_luvr 10-31-04 08:36 AM

Adderall dosage question..please help!
 
Hi all,

I am sorry if this has been asked before. But I am having a bit of a crisis here and could use some advice ASAP

I started adderall about 6 weeks ago and am now up to 20mg. What I have found is that it makes me very constipated. In the afternoons, I feel very drained and in the evenings I am very irritable and quick to snap.

I am not sure if it's the adderall wear-off or the constipation that is making me so irritable and snappy. But last night I yelled at my wife unlike any time prior in our 11 year marriage :eek:

What I want to know is what would happen if I cut my dose in half to 10mg right NOW! Today?

Thanks for any words of wisdom

Trooper Keith 10-31-04 09:44 AM

Cutting your dosage in half right now would basically just mean cutting your dosage in half, heh. Adderall doesn't reach steady states, and you don't have to take it at a certain dosage for any period of time for it to take effect. Cutting the dosage in half would be perfectly fine, though if you are taking 20mg it may be less effective at 10mg.

Constipation is possible from any medication. Irritability during withdrawal is also very common.

ahalo 10-31-04 09:54 AM

You could always see a doctor about something to treat the constipation. There are some really good prescription remedies that could clue you in on whether it's the constipation that's causing the irritability. I suggest Miralax (sp) for the constipation, my sister was chronically constipated since she was a baby and that has helped her tremendously. Good luck.

Axim_luvr 10-31-04 09:56 AM

Thanks...

I guess I was asking if I cut the dose in half if I'd spiral into depression or something. It appears I wouldn't.

Axim_luvr 10-31-04 09:59 AM

Quote:

Originally Posted by KMiller
though if you are taking 20mg it may be less effective at 10mg.

I am wondering...should I be as tired and drained as I am when I use adderall? I mean, I take it at 8am and by 10am I am ready for a nap. By 1pm I am REALLY tired. I wonder if that's a sign my dosage is too little or too large?

If I could nix the constipation thing, I'd be open to adjusting dosage up or down. I just can't seem to figure out if my dosage is too high or low.

fepman 11-11-04 12:15 AM

I have been on adderall for almost 1 week after trying strattera (did not work made me tired). My Dr. has be trying 40mg and 60mg a day. I feel great. I am less tired on the 60mg but I am also 6' 1" and 275lbs.

f_wcomboadhd 11-11-04 10:00 AM

Sigh.

i sigh b/c i too am taking adderal @ 20mgs. (extended release)
i've refused to supplement w/ an addition 5mgs in the afternoons of immediate release...
but now i'm wondering if i should do it.

i've been reluctant to change my dosage despite my extreme exhaustion, mental exhaustion,
i feel like i'm toiling sort of and i fear its the withdrawal that you speak of...

i have anxiety..so i'm going to start doing the 5mgs. of lexepro at night to see if that takes the edge off. but i hate lexepro. took 5mgs during the day the other day and i felt like total shiiite.
so -i'll try it at night. if it still makes me feel that way i guess i'm screwed.

yesterday i did an experiment and took an extra dose of 20mgs. of adderall. i wondered if it would make my headache go away ( i suffer from more headaches, and more intense than normal these days) so yeah my headache went away..me: ahhhh thank go.
me later: OMG my head hurts even worse and i have to take two tylenol PM's to get to sleep

is it not working properly?
i have had constipation. i just figured that if a drank a bunch more water, and then delve into some old ppl tricks like prunes or whatever that i can improve that scenario..i'm less concerned about that then anything else.

sigh.

Axim_luvr 11-11-04 10:21 AM

f_wcomboadhd,

What a coincidence! I just was prescribed the .5mg in the night too! I started with 2.5mg yesterday afternoon. I'll say this. Yesterday evening was a pleasant one. I also went to sleep on time (I did read about 20 minutes before bed). But slept soundly until my dog woke me up at 3am to go outside :mad:...I'd kick her but she's too sweet. ;)

Anyway, how long have you been on adderall? I've noticed my anxiety has been dramatically reduced in the last month...this is my toughest time of year too. :D

Also, did you say you doubled your adderall dosage? That may have been too aggressive, I don't know, but with anxiety, I've always taken things slowly..YMMV.

I understand the headaches too...some are brought on by anxiety some are brought on by a change in meds. My doc said that when you change dosages, change meds, etc. You will get a headache. I don't know if that is a contributing factor for you. But I did have a "throbber" this morning. Two Aleve seems to have fixed it tho.

I'll try and report back my findings since we are sort of in the same boat here and see if it might help a little.

P.S. I'm taking the Fibercon (over the counter) stuff and it's working ok.

f_wcomboadhd 11-11-04 10:58 AM

thanks axim...
i'll have to pay more attention to all the old ppl fiber commercials from now on...
just you posting made me realize i was having that issue.
i just spaced out on that. LOL its like i just think about other stuff on the potty..you know? thats TMI<i usually don't discuss this info.

anyway
so you're taking 5mgs of lexepro at night too?
1) did you feel like crap when you first started taking it?
2) are you taking it specifically at night?
3) it helps with your sleep right? it does seem like it could make you a bit sleepy

thanks

f_wcomboadhd 11-11-04 10:59 AM

oops , been on adderall for about 8 ish months?
i'm not trying to be silly but: i can't remember time and it doesn't remember me...

so it could be longer

Axim_luvr 11-11-04 02:48 PM

Quote:

Originally Posted by f_wcomboadhd
thanks axim...
anyway
so you're taking 5mgs of lexepro at night too?
1) did you feel like crap when you first started taking it?
2) are you taking it specifically at night?
3) it helps with your sleep right? it does seem like it could make you a bit sleepy

thanks

1. No, I may have misunderstood you. I am supposed to take 5mg of adderall as a booster....started with 2.5 though...felt great
2. Taking it about 4pm-5pm
3. I fell asleep last night, but that was the first night. Slept pretty soundly.


All times are GMT -4. The time now is 02:17 AM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums